Vol. 37, No. 1, 1971

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
On unconditionally converging series and biorthogonal systems in a Banach space

Gregory Frank Bachelis and Haskell Paul Rosenthal

Vol. 37 (1971), No. 1, 1–5
Abstract

Our main result is as follows: Let B be a Banach space containing no subspace isomorphic (linearly homeomorphic) to l, and let {(bnn)} be a biorthogonal sequence in B such that (βn) is total. If x B then n=1βn(x)bn converges unconditionally to x if and only if for every sequence (an) of 0’s and l’s there exists y B with βn(y) = anβn(x) for all n. This theorem improves previous results of Kadec and Pelczynski.

Similar results are obtained in the context of biorthogonal decompositions of a Banach space into separable subspaces.

Mathematical Subject Classification 2000
Primary: 46B15
Milestones
Received: 5 February 1970
Revised: 17 July 1970
Published: 1 April 1971
Authors
Gregory Frank Bachelis
Haskell Paul Rosenthal